Tennessee, 2012Damaging Wind in Tennessee, July 10, 2012
July 10, 2012 · NWS HUN · 1 event in 1 county or zone
Thunderstorms developed during the early to mid afternoon hours in southern middle Tennessee. One of the storms knocked a tree down in Winchester located in Franklin County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the early to mid afternoon hours in southern middle Tennessee. One of the storms knocked a tree down in Winchester located in Franklin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 10, 11:25 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 10, 11:25 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 PM CDT TUE JUL 10 2012
.UPDATE...
FOR 18Z TAFS
&&
.DISCUSSION...
/ISSUED 1046 AM CDT TUE JUL 10 2012/
WEAK DIFFUSE SFC BOUNDARY REMAINS FAIRLY STAGNANT ACROSS THE LOWER OH
VALLEY WWD INTO THE SRN PLAINS THIS LATE MORNING...WITH CONVECTION
DEVELOPING INVOF THE FRONT ITSELF. THIS BOUNDARY IS XPCTED TO REMAIN
NEARLY STATIONARY BASED ON THE LATEST/INTERMEDIATE GUIDANCE. WITH
ABUNDANT MOISTURE IN PLACE ALONG AND S OF THE FRONT...ADDITIONAL
CONVECTION SHOULD BEGIN TO DEVELOP ACROSS THE NRN/ERN HALF OF THE
FORECAST AREA LATER TODAY. IN FACT...SOME CONVECTION HAS ALREADY
DEVELOPED ALONG THE ERN TN PLATEAU LEADING INTO EXTREME NE AL. AS
WITH MON...PRECIP MAY BE SLOW TO DEVELOP SWD GIVEN THE WEAK FLOW
PATTERN IN PLACE ACROSS THE REGION. IN ANY CASE...SCT SHOWERS/TSTMS
LOOK REASONABLE FOR NRN AL...WITH PERHAPS CONVECTION TRENDING MORE IN
THE LIKELY CAT ACROSS SRN MID TN. AFTERNOON TEMPS SHOULD ALSO BE MORE
SEASONAL...GIVEN THE DEVELOPING PRECIP COUPLED WITH INCREASING CLOUD
COVER. MORNING FORECAST HAS BEEN UPDATED TO REFLECT THESE ONGOING WX
TRENDS...ALONG WITH REFRESHING SOME OF THE CURRENT/HOURLY GRIDS.
OTHERWISE...NO FURTHER/MAJOR CHANGES ARE XPCTED ATTM.
09
&&
.AVIATION...
FOR 18Z TAFS...SCT/NUM SHOWERS/TSTMS CONTINUE TO DEVELOP ALONG A WEAK
SFC BOUNDARY DRAPED W TO E ACROSS THE AL/TN STATE LINE. CONVECTION
HAS YET TO AFFECT THE TWO MAIN TERMINALS...ALTHOUGH THE PROB WILL
EXISTS INTO THE EVENING HRS AS THE FRONT DRIFTS SWD. GENERALLY VFR
CONDS ARE XPCTED FOR MUCH OF THE PERIOD...ALTHOUGH AMD/UPDATES MAY BE
REQUIRED PROVIDED ANY OF THE PRECIP APPROACHES ONE OF THE TAF SITES.
09
&&
.PREV DISCUSSION...
/ISSUED 359 AM CDT TUE JUL 10 2012/
LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE RIDGING
PREVAILS ACROSS MUCH OF THE INNER MOUNTAIN WEST...WITH BROAD
CYCLONIC FLOW ACROSS THE GREAT LAKES STATES AND NORTHEAST. AT THE
SURFACE...A STALLED BOUNDARY IS DRAPED FROM EASTERN OKLAHOMA INTO
THE CAROLINAS BY WAY OF MIDDLE TENNESSEE. THE MAJORITY OF THE
PRECIPITATION IN THE SOUTHEAST IS ASSOCIATED WITH THIS BOUNDARY
ATTM...HOWEVER EARLIER WARM SECTOR DIURNALLY- AND OUTFLOW-DRIVEN
THUNDERSTORM COMPLEXES DEVELOPED.
THE MAIN STORY FOR TODAY...AND REALLY THE REST OF THE WEEK...WILL
CENTER ON WET UNSETTLED WEATHER. LACKING IN UPPER LEVEL
SUPPORT...THE STALLED FRONT WILL MAKE LITTLE IN THE WAY OF SOUTHWARD
PROGRESS TODAY...INSTEAD HANGING JUST NORTH OF THE CWFA. GIVEN THIS
EXPECTED SCENARIO...DECIDED TO REDUCE RAIN CHANCES FOR MUCH OF THE
AREA...WITH THE SLIMMEST CHANCES IN THE SOUTHEAST PORTION OF THE
CWFA. SOUNDINGS SUGGEST THAT THE STRONGER STORMS THIS
AFTERNOON...WHERE SPURRED BY OUTFLOW OR DIFFERENTIAL HEATING
BOUNDARIES...WILL BE CAPABLE OF GUSTY WINDS AND FREQUENT
LIGHTNING...IN ADDITION TO LOCALLY HEAVY RAINFALL.
DIURNALLY DRIVEN THUNDERSTORMS WILL LINGER INTO THE EVENING...WITH
ADDITIONAL SHOWERS/THUNDERSTORMS EXPECTED AS CONSIDERABLY GREATER
MOISTURE TRANSPORT MOVES INTO THE AREA FROM CENTRAL MISSISSIPPI.
MODELS ARE NOT IN TOTAL AGREEMENT WITH HOW THEY HANDLE THIS LOOSELY
ORGANIZED CYCLONIC CIRCULATION...BUT MOST SUGGEST THE HIGHEST RAIN
CHANCES /AS WELL AS RAIN TOTALS/ WILL BE IN THE WESTERN HALF OF THE
CWFA. THE SYSTEM WILL CONTINUE TO MOVE NORTHEAST INTO THE CWFA ON
WEDNESDAY...WITH BUFR SOUNDINGS SHOWING A VERY SATURATED ATMOSPHERE
FOR ALL OF THE TENNESSEE VALLEY. THE WET WEATHER SHOULD CONTINUE ON
WEDNESDAY NIGHT AND THURSDAY...AND MODELS CONTINUE TO SUGGEST THAT
SOME LOCATIONS MAY SEE AROUND 3 INCHES OF RAIN BY THE END OF THE DAY
THURSDAY.
THE STALLED SURFACE FRONT WILL FINALLY LIFT NORTHWARD BY THURSDAY
EVENING IN RESPONSE TO A SHORTWAVE MOVING THROUGH THE UPPER PLAINS.
AS THIS OCCURS...THE TENNESSEE VALLEY WILL AGAIN FIND ITSELF IN THE
WARM SECTOR...WITH A VERY OPEN GULF SPILLING AMPLE HEAT AND MOISTURE
INTO THE AREA. DIURNALLY ENHANCED CONVECTION WILL RULE THE FORECAST
THIS WEEKEND...ALONG WITH HIGHS AGAIN CREEPING INTO THE LOW 90S
GIVEN INCREASED SUNSHINE AND A BUILDING UPPER RIDGE ACROSS THE LOWER
PLAINS/SOUTHEAST STATES.
JLL
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 10, 10:50 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1150 AM CDT TUE JUL 10 2012
ALZ001>010-016-TNZ076-096-097-111000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1150 AM CDT TUE JUL 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
MUCH OF THE NORTHERN AND EASTERN HALF OF THE OUTLOOK AREA INTO THE
AFTERNOON HOURS...AS A WEAK FRONTAL BOUNDARY GRADUALLY MOVES SOUTH.
ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF THE
AREA INTO THE EVENING PERIOD WITH THE FRONT MOVING SOUTHWARD.
SOME STORMS MAY BE STRONG TO MARGINALLY SEVERE...MAINLY ACROSS
SOUTHERN MIDDLE TENNESSEE LEADING INTO NORTHEAST ALABAMA...WITH
BRIEF DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THE PRIMARY
WEATHER THREATS. LOCALIZED FLOODING MAY ALSO DEVELOP IN AREAS WHICH
RECEIVE MULTIPLE ROUNDS OF HEAVY RAINFALL OR THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM ACTIVITY IS EXPECTED TO LINGER THROUGH THE REMAINDER OF
THE WEEK...WITH A FRONT REMAINING FAIRLY STAGNANT ACROSS THE AREA.
HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING FROM REPETITIVE
THUNDERSTORM ACTIVITY WILL BE THE PRIMARY THREATS DURING THIS PERIOD.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 11:04 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1204 PM CDT TUE JUL 10 2012
ALZ010-101730-
DE KALB-
1204 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 1230 PM
CDT...
AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...OR 7 MILES SOUTHWEST OF FORT
PAYNE...MOVING EAST AT 15 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3449 8557 3447 8557 3430 8585 3443 8590
3475 8557 3452 8552
TIME...MOT...LOC 1704Z 251DEG 13KT 3439 8580Special weather statement, Jul 10, 11:18 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1218 PM CDT TUE JUL 10 2012
ALZ009-101745-
JACKSON-
1218 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 1245 PM
CDT...
AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FABIUS...OR 7 MILES SOUTH OF BRIDGEPORT...
MOVING EAST AT 15 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HIGDON.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3482 8563 3477 8580 3487 8584 3499 8562
3486 8558
TIME...MOT...LOC 1718Z 251DEG 13KT 3484 8573Special weather statement, Jul 10, 11:41 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 PM CDT TUE JUL 10 2012
ALZ009-101815-
JACKSON-
1241 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 115 PM
CDT...
AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SCOTTSBORO...MOVING EAST AROUND 15 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SCOTTSBORO.
HOLLYWOOD.
MARTINTOWN...FACKLER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3461 8610 3476 8618 3496 8590 3468 8574
3467 8575
TIME...MOT...LOC 1740Z 251DEG 13KT 3471 8607Special weather statement, Jul 10, 12:08 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
108 PM CDT TUE JUL 10 2012
ALZ009-TNZ097-101845-
FRANKLIN-JACKSON-
108 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND JACKSON COUNTIES
UNTIL 145 PM CDT...
AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HYTOP...OR 16 MILES WEST OF BRIDGEPORT...
MOVING EAST AT 15 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BASS.
ANDERSON.
STEVENSON...SHERWOOD.
RUSSELL CAVE NATIONAL MONUMENT.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3483 8573 3484 8609 3496 8614 3511 8587
3509 8586 3500 8586 3499 8581
TIME...MOT...LOC 1808Z 251DEG 13KT 3492 8600Special weather statement, Jul 10, 12:14 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
114 PM CDT TUE JUL 10 2012
TNZ097-101845-
FRANKLIN-
114 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 145 PM
CDT...
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODS RESERVOIR...OR 9 MILES NORTH OF
WINCHESTER...MOVING EAST AT 15 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WOODS RESERVOIR.
ALTO.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3535 8603 3532 8600 3532 8596 3526 8589
3525 8622 3533 8624 3535 8621 3534 8620
3536 8618 3537 8615
TIME...MOT...LOC 1814Z 250DEG 11KT 3531 8608Special weather statement, Jul 10, 12:37 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
137 PM CDT TUE JUL 10 2012
TNZ076-096-097-101915-
FRANKLIN-LINCOLN-MOORE-
137 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 215 PM CDT...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM CENTRAL LINCOLN COUNTY INTO
NORTHERN FRANKLIN COUNTY...MOVING EAST AROUND 15 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BELVIDERE.
TIMS FORD LAKE.
OAK GROVE.
ESTILL SPRINGS...WINCHESTER.
WOODS RESERVOIR...DECHERD.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3539 8625 3535 8624 3535 8622 3534 8620
3537 8615 3531 8593 3518 8585 3517 8586
3509 8650 3523 8658 3540 8627
TIME...MOT...LOC 1836Z 250DEG 11KT 3524 8627Thunderstorm Wind, Franklin
- When
- July 10, 12:40 PM CST to 12:43 PM CST
- Where
- Franklin County, Winchester
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 35.180, -86.120
A tree was blown down in Winchester. Time estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10, 20121 death · 1 event
- Flash Flooding and Hail in South Carolina, July 10, 2012$626,000 · 60 kt wind · 24 events
- Hail and Damaging Winds in Florida, July 10, 2012$210,000 · 1.25 in hail · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2012$100,000 · 50 kt wind · 5 events
- Damaging Wind in Georgia, July 10, 2012$60,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, July 10, 20121 injured · 56 kt wind · 28 events
- Hail and Damaging Winds in Georgia, July 10, 2012$27,000 · 1 in hail · 15 events
- Flash Flood in Louisiana, July 10, 2012$50,000 · 1 event
- Drought in Illinois, July 10 to 31, 201212 events
- Drought in Iowa, July 10 to 31, 201210 events
- Damaging Winds in South Carolina, July 10, 20121 injured · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in South Carolina, July 10, 2012$11,000 · 55 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403448.